Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $30,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Bell and Milam Counties were considered to be in Severe Drought (D2) or worse as defined by the U.S. Drought Monitor.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Sep 30, 4:47 PM CST, 7 hours 13 minutes earlier.
Area forecast discussion, Sep 30, 4:47 PM CST, 7 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT TUE SEP 30 2008
.AVIATION...
547 PM
VFR/CAVU THRU PERIOD. NORTH FLOW WILL CONTINUE THROUGH MID
EVENING...THEN BECOME ALMOST CALM THROUGH TOMORROW NIGHT. 84
&&
.DISCUSSION...
314 PM
AN EARLY FALL COLD FRONT MOVED THROUGH ALL OF NORTH TEXAS
TODAY AND BROUGHT DRIER AND SLIGHTLY COOLER AIR TO THE REGION.
NORTH TEXAS WILL REMAIN IN DRY NORTHWEST FLOW ALOFT THROUGH THE
WEEKEND AS AN UPPER LEVEL RIDGE AXIS REMAINS POISED OVER THE ROCKIES.
THE UPPER RIDGE WILL BEGIN TO BREAK DOWN LATE IN THE WEEKEND AS A
POWERFUL TROUGH MOVES ONSHORE IN THE PACIFIC NORTHWEST. THE
TROUGH IS FORECAST TO DEEPEN AND MOVE EASTWARD SUNDAY THROUGH
MONDAY. THE BEST DYNAMICS AND RAIN CHANCES ASSOCIATED WITH THIS
FEATURE WILL BE NORTH OF THE REGION WITH SOME MOUNTAIN SNOW LIKELY
IN THE HIGHER ELEVATIONS OF THE ROCKIES. THERE SHOULD BE ENOUGH
MID LEVEL MOISTURE AND LIFT TO WARRANT SLIGHT SHOWER/THUNDERSTORM
CHANCES. THE GFS IS A BIT MORE PROGRESSIVE WITH THE TROUGH AND
BRINGS AN END TO THE PRECIP BY MONDAY EVENING WHILE THE ECMFW KEEPS
THE TROUGH AND RAIN CHANCES IN PLACE THROUGH WEDNESDAY. FOR NOW
WILL SIDE WITH THE DRIER/MORE PROGRESSIVE SOLUTION AND KEEP RAIN
OUT OF THE FORECAST BEYOND MONDAY.
THE COMBINATION OF DRY AIR...DECREASING WIND SPEEDS...AND A CLEAR
SKY WILL ALLOW OVERNIGHT LOWS TO FALL INTO THE 40S IN THE NORTH
WITH LOWER TO MIDDLE 50S ELSEWHERE. TEMPERATURES WILL SLOWLY WARM
THROUGH THE WEEK AS SOUTHERLY SURFACE WINDS RETURN AND LOW LEVEL
MOISTURE GRADUALLY INCREASES.
79
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 57 87 60 85 61 / 5 5 5 5 5
WACO, TX 53 89 56 88 58 / 5 5 5 5 5
PARIS, TX 51 82 54 79 53 / 5 5 5 5 10
DENTON, TX 48 86 52 83 56 / 5 5 5 5 10
MCKINNEY, TX 48 84 52 82 55 / 5 5 5 5 10
DALLAS, TX 56 87 59 84 60 / 5 5 5 5 5
TERRELL, TX 51 85 55 84 56 / 5 5 5 5 5
CORSICANA, TX 53 84 56 84 56 / 5 5 5 5 5
TEMPLE, TX 54 87 56 88 57 / 5 5 5 5 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/79
Hazardous weather outlook, Sep 30, 2:00 PM CST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT TUE SEP 30 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
300 PM CDT TUE SEP 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
25
Drought, Bell
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
The western portion of Bell County was undergoing Severe Drought (D2). Oat and wheat products which are now emerging are stressed from the lack of rain.
Drought, Milam
- When
- October 1, 12:00 AM CST to October 31, 11:59 PM CST
- Where
- Milam forecast zone
- Crop damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
The western portion of Milam County was undergoing Severe Drought (D2) with Extreme Drought (D3) existing in the extreme western tip of the county. Oat and wheat products which are now emerging are stressed from the lack of rain.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in North Carolina, October 1 to 31, 200827 events
- Drought in Kentucky, October 1 to 7, 200821 events
- Drought in Tennessee, October 1 to 31, 200820 events
- Hail in North Carolina, October 1, 20081.75 in hail · 19 events
- Drought in Wisconsin, October 1 to 31, 200815 events
- Drought in South Carolina, October 1 to 31, 200813 events
- Drought in California, October 1 to 31, 200811 events
- Drought in Texas, October 1 to 31, 200810 events
- Drought in Hawaii, October 1 to 31, 20089 events
- Hail in North Carolina, October 1, 20082.75 in hail · 9 events
- Lightning Strike in New York, October 1, 20081 injured · 1 event
- Drought in Georgia, October 1 to 31, 20086 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134569, 134570.